MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; LAPAROTOMY

MEDLINE INDUSTRIES INC.; LAPAROTOMY
Catalog Number DYNJ34424K
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported, "a bovie pen malfunctioned and burnt a patient during a procedure." email received by facility rn, (b)(6), with additional information related to this incident.Reporter states on (b)(6) 2021 during a left axillary node dissection, left breast needle guided partial mastectomy the bovie pen malfunctioned causing "multiple small burns to tissue due to the cautery tip not seating all the way in the cautery pencil." upon further investigation reporter states, the burns occurred while the surgeon "was cauterizing in the armpit." reporter states, wounds were covered with derma-bond.Follow-up visit with surgeon (b)(6) 2021 and reports "everything looks great." sample has been returned for evaluation.According to division quality assessment report, "based on the complaint details the root cause is considered to be a vendor product issue relating to the component manufacturing process." due to the reported incident, medical intervention and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported, "a bovie pen malfunctioned and burnt a patient during a procedure.".

Common Device Name
LAPAROTOMY
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key11728326
Report Number1423395-2021-00022
Device Sequence Number3080885
Product Code FDE
UDI-Device Identifier10193489399684
UDI-Public10193489399684
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ34424K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2021
Initial Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight73